International Journal of Mathematics and Mathematical Sciences
Volume 23 (2000), Issue 10, Pages 717-722

The lifting property for classes of mappings

Janusz J. Charatonik1,2

1Mathematical Institute, University of Wrocław, pl.Grunwaldzki 2/4, Wrocław 50-384, Poland
2Instituto de Mathemáticas, UNAM, Circuito Exterior, Ciudad Universitaria, D. F., México 04510, Mexico

Received 2 April 1999

Copyright © 2000 Janusz J. Charatonik. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


The lifting property of continua for classes of mappings is defined. It is shown that the property is preserved under the inverse limit operation. The results, when applied to the class of confluent mappings, exhibit conditions under which the induced mapping between hyperspaces is confluent. This generalizes previous results in this topic.